Highlights the risk of severe neuroleptic malignant syndrome from accidental risperidone overdose in very young children.
Dosing errors with risperidone may trigger NMS in toddlers; extends youngest reported cases yet leaves broader risk open.
Neuroleptic malignant syndrome is a rare, but potentially fatal idiosyncratic reaction to antipsychotic drugs that manifests itself consistently with hyperthermia, muscle rigidity, akinesia, altered mental state, autonomic instability, high creatine phosphokinase levels, and leukocytosis. We report here a case of risperidone-induced neuroleptic malignant syndrome in a 2.5-year-old boy who was given by mistake 2.5 mg risperidone instead of 0.25mg, as it is the youngest case reported in the literature.
No takes yet. Share an insight, caveat, or question.
Saltık et al. (2012) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: